| Model Number |
PXB35-06-37-080 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use a visipro balloon expandable stent with a non-medtronic 6fr sheath during treatment of the patient¿s mid common iliac artery.Slight vessel tortuosity is reported.No damage was noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.The device was not passed through a previously deployed stet.Resistance was encountered during advancement.It is reported stent deformation occurred in vivo during positioning/placement.While advancing stent through sheath over the bifurcation it became stuck and appeared to kink under fluoroscopy.It is reported difficulty was encountered removing the device prior to stent deployment.Physician decided to remove stent, but the stent became caught on sheath while removing.The delivery catheter did not catch on stent upon withdrawal.The device was successfully removed.Stent struts' were never exposed within the patient as it never left the sheath.No intervention was required for device removal as physician was able to pull back out of the sheath.A replacement stent was used to complete the procedure.No patient injury reported.
Additional Manufacturer Narrative
Device evaluation the visi-pro balloon expandable stent remained crimped on the returned visi-pro system and centered over the balloon¿s radiopaque marker bands.The distal end of the stent exhibited a slight flaring of the stent struts as if they were advanced against resistance.The proximal end of the stent exhibited a greater deal of flaring of stent struts.Several of the proximal stent struts are flared almost 90-degrees from the axis of the catheter.The severe flaring of the proximal stent struts most likely happened during the removal from the support catheter/sheath when the stent struts interacted with the hemostatic valve of the support catheter/sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.